Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 249, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2009, 11:44 PM CDT for 4 counties in Arkansas. It was in force for 76 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 11:44 PM CDT (04:44 UTC)
- Expired
- May 16, 2009, 1:00 AM CDT
- In force
- 76 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:55 PM CDT | HAIL 0.75 | Rogers, AR | |
| May 16, 12:15 AM CDT | TSTM WND DMG | Berryville, AR | TREE LIMBS DOWNED. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3870 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 160444
SVRTSA
ARC007-015-087-143-160600-
/O.NEW.KTSA.SV.W.0249.090516T0444Z-090516T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 100 AM CDT
* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GATEWAY TO BELLA VISTA TO SPRINGTOWN...MOVING EAST
AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CAVE
SPRINGS...TONTITOWN...BEAVER...ROGERS...LOWELL...SPRINGDALE...
GRANDVIEW...EUREKA SPRINGS...URBANETTE...WAR EAGLE...OAK GROVE...
CLIFTY...HINDSVILLE...BERRYVILLE...FORUM...HUNTSVILLE...GREEN
FOREST...MARBLE...RULE...RUDD...OSAGE...CARROLLTON AND ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3613 9346 3609 9346 3608 9343 3605 9343
3616 9455 3650 9429 3649 9329 3613 9328
TIME...MOT...LOC 0444Z 279DEG 49KT 3647 9387 3642 9417
3621 9436
$$3 follow-up statements
000
WWUS54 KTSA 160600
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT SAT MAY 16 2009
ARC015-087-160609-
/O.EXP.KTSA.SV.W.0249.000000T0000Z-090516T0600Z/
CARROLL AR-MADISON AR-
1200 AM CDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES EXPIRES AT 100 AM CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE
THROUGH 130 AM...ESPECIALLY WITH THE STORMS AROUND KINGSTON AND
SOUTH OF OSAGE.
LAT...LON 3613 9346 3609 9346 3608 9343 3605 9343
3611 9393 3626 9384 3629 9329 3613 9328
TIME...MOT...LOC 0559Z 295DEG 34KT 3614 9323 3609 9342
3608 9377
$$000
WWUS54 KTSA 160512
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT SAT MAY 16 2009
ARC007-015-087-143-160600-
/O.CON.KTSA.SV.W.0249.000000T0000Z-090516T0600Z/
WASHINGTON AR-CARROLL AR-BENTON AR-MADISON AR-
1212 AM CDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN MADISON...EASTERN BENTON...CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
BROAD LINE EXTENDING FROM OAK GROVE TO ROGERS TO TONTITOWN...MOVING
EAST AT 30 MPH. THE STRONGEST STORM WAS BETWEEN BERRYVILLE AND
EUREKA SPRINGS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUE EYE...
EUREKA SPRINGS...ROGERS...SPRINGDALE...AND HINDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3613 9346 3609 9346 3608 9343 3605 9343
3616 9444 3650 9406 3649 9329 3613 9328
TIME...MOT...LOC 0509Z 266DEG 28KT 3645 9340 3635 9396
3616 9425
$$000
WWUS54 KTSA 160550
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT SAT MAY 16 2009
ARC007-143-160559-
/O.CAN.KTSA.SV.W.0249.000000T0000Z-090516T0600Z/
WASHINGTON AR-BENTON AR-
1250 AM CDT SAT MAY 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
LAT...LON 3613 9346 3609 9346 3608 9343 3605 9343
3611 9393 3626 9384 3629 9329 3613 9328
TIME...MOT...LOC 0549Z 295DEG 34KT 3618 9333 3613 9352
3612 9387
$$
ARC015-087-160600-
/O.CON.KTSA.SV.W.0249.000000T0000Z-090516T0600Z/
CARROLL AR-MADISON AR-
1250 AM CDT SAT MAY 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN MADISON AND SOUTHEASTERN CARROLL COUNTIES...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELMAR TO DRYFORK TO HINDSVILLE...MOVING SOUTHEAST AT
40 MPH. THE STRONGEST STORMS WERE JUST EAST OF MARBLE AND JUST EAST
OF OSAGE.
THE STORMS HAVE BEEN WEAKENING. IF THAT TREND CONTINUES...THE
WARNING WILL BE ALLOWED TO EXPIRE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DELMAR AND
HARMONY...OSAGE AND MARBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3613 9346 3609 9346 3608 9343 3605 9343
3611 9393 3626 9384 3629 9329 3613 9328
TIME...MOT...LOC 0549Z 295DEG 34KT 3618 9333 3613 9352
3612 9387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:39 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 15, 9:39 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT FRI MAY 15 2009
.DISCUSSION...
THE EXPECTED COLD FRONT WAS ENTERING NORTHEAST OKLAHOMA AT
THIS TIME WITH A LINE OF THUNDERSTORMS OCCURRING ALONG AND
AHEAD OF IT. SPRORADIC SEVERE WIND GUSTS HAVE OCCURRED WITH
THE LINE OF THUNDERSTORMS AND EXPECT THIS TO CONTINUE AS THE
THUNDERSTORMS MOVE TO THE EAST AND SOUTHEAST. CURRENT POPS
AND WEATHER IN THE GRIDS AND ZONES APPEAR ON TRACK AT THIS
TIME BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....12Hazardous weather outlook, May 15, 11:14 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1114 PM CDT FRI MAY 15 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1114 PM CDT FRI MAY 15 2009 ...SEVERE STORMS WILL CONTINUE ACROSS A PORTION OF THE REGION OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...OVERNIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OF INTERSTATE 44. DISCUSSION... A LONG SQUALL LINE CONTAINING SEVERE STORMS WITH HIGH WINDS AND LARGE HAIL WILL CONTINUE TO PUSH SOUTHEAST ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE... AND WILL LIKELY CONTINUE. THE SEVERITY OF THE STORMS IS EXPECTED TO SLOWLY DIMINISH WITH TIME. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL LINGER BEHIND THE MAIN SQUALL LINE INTO SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS ONGOING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY AS THE STORM COMPLEX CONTINUES TO PUSH THROUGH THE AREA. THUNDERSTORM CHANCES WILL DECREASE BY SATURDAY AFTERNOON AS DRIER AIR MOVES INTO THE AREA BEHIND A COLD FRONT. THIS WILL MARK THE BEGINNING OF A DRY PERIOD WHICH WILL LAST THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 15, 10:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 4 E CHELSEA 36.54N 95.36W
05/15/2009 E0.75 INCH ROGERS OK PUBLIC
&&
MATLocal storm report, May 15, 10:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST ADAIR 36.44N 95.27W
05/15/2009 M59 MPH MAYES OK EMERGENCY MNGR
HANDHELD ANEMOMETER
&&
SAALocal storm report, May 15, 10:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST CENTRALIA 36.80N 95.35W
05/15/2009 E60 MPH CRAIG OK PUBLIC
&&
SAALocal storm report, May 15, 11:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 1 NW TAHLEQUAH 35.93N 94.98W
05/15/2009 M70 MPH CHEROKEE OK EMERGENCY MNGR
ESTIMATED OVER 70 MPH. ANEMOMETER ONLY MEASURES TO 70.
&&
SAALocal storm report, May 15, 11:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG GROVE 36.59N 94.77W
05/15/2009 DELAWARE OK LAW ENFORCEMENT
STREET SIGN BLOWN OVER IN GROVE
&&
MATLocal storm report, May 15, 11:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
05/15/2009 BENTON AR LAW ENFORCEMENT
NUMEROUS TREES DAMAGED BY THE WIND. ONGOING...
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 72 min |
| May 15, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Franklin, Madison, Washington | 63 min |
| May 16, 12:30 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| May 16, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 27 min |
| May 16, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 66 min |
| May 16, 1:22 AM CDT | Special Weather Statement | TSA | Franklin | 23 min |
| May 16, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.